Skip to content
Hearing loss, dizziness, loud tinnitus...so frustrated.
avatar
DebsFrustrated posted:
In July 2012 I suddenly lost my hearing in my left ear, had severe vertigo, pressure in my head and ears, and extremely loud tinnitus. I had not been sick with anything, including a cold, and do not take any prescription meds just iron and calcium and vitamins. I saw an ENT and a neurotologist who both diagnosed me with sudden profound sensorineural hearing loss. Both doctors said I most likely had a virus that attacked the inner ear and lest me deaf with dizziness and tinnitus. They both said that this normally gets better within a year and that I will learn to adapt. So far I have not had any improvement in my symptoms other than I don't have vertigo any longer just constant dizziness 24/7 with difficulty walking. The tinnitus is so loud that I think I am going insane sometimes. It never stops. I have had balance therapy and a VNG which did show inner ear damage. Because I haven't had any improvement they are now saying I may have had a stroke in my inner ear rather than a virus but there is no way of proving this. The MRI I had last July was normal.

I have difficulty working because of my unsteady gait. The dizziness and ringing in my ears make it very hard to concentrate and I get extremely tired after just a few hours. Sometimes the pressure is so bad that it feels like a headache and that I just flew up several thousand feet.

Could there be any neurological disorder that is causing this? I'm just needing some sort of answer as to why this happened and what can make it better. I'm so frustrated.
Reply


Helpful Tips

Most People with a penicillin allergy can safely take cephalosporinsExpert
Medical providers have always been taught that if you are allergic to penicillin, you have a greater chance of also being allergic to a ... More
Was this Helpful?
30 of 61 found this helpful

Expert Blog

Focus on Flu

Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.